Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 3, 2019, 5:35 PM CDT for Manitowoc County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 3, 2019, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WWUS83 KGRB 032235
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
535 PM CDT Sat Aug 3 2019
WIZ040-048>050-032300-
Calumet-Kewaunee-Winnebago-Manitowoc-
535 PM CDT Sat Aug 3 2019
...SPECIAL WEATHER STATEMENT...
At 532 PM CDT, Doppler radar was tracking a line of strong
thunderstorms with the leading edge along a line extending from 6
miles southeast of Denmark to Valders to near St Anna to near
Oshkosh. Movement was southeast at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Oshkosh, Manitowoc, Chilton, Cleveland, Valders, St. Nazianz, Two
Creeks, St Anna, Camp Rokilio Scout Camp and Central Lake Winnebago.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4390 8861 4404 8870 4398 8830 4410 8791
4433 8779 4433 8777 4441 8775 4425 8749
4390 8769 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2232Z 324DEG 10KT 4429 8773 4404 8785 4392 8824 4397
8855
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:38 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 3, 2:38 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 238 PM CDT Sat Aug 3 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 238 PM CDT Sat Aug 3 2019 Thunderstorm chances are the main concern for this evening and again Sunday afternoon. Fog potential is also a concern overnight into early Sunday morning. Thunderstorms that developed across Upper Michigan and northern Wisconsin around midday were slowly pushing southeast during the afternoon. Storms also developed in parts of east-central Wisconsin. The storms should dissipate later in the evening due to loss of daytime heating. Clouds will decrease as the storms end and winds should be light or calm. Expect fog to develop during the night along with patchy dense fog, especially at locations that receive heavy rain from the storms. More storms will develop early Sunday afternoon as the atmosphere destabilizes. .LONG TERM...Sunday Night Through Saturday Issued at 238 PM CDT Sat Aug 3 2019 A few diurnal thunderstorms may be ongoing Sunday evening over north central and central WI, but they should dissipate after sunset. More showers and storms may develop over north central WI as cold front approaches the region late Sunday night. The cold front will move through the forecast on Monday, bringing numerous showers and thunderstorms. CAPE is expected to increase to 1500-2000 j/kg ahead of the front, and deep layer shear is expected to be 30 to 35 knots, so severe storms will be a possibility. SPC has GRB CWA in the Marginal or Slight risk, which seems reasonable. Storms should exit the southeast part of the region Monday evening, followed by quiet conditions late Monday night into Tuesday. Another cold front is expected to move slowly through the region during the midweek period, and bring another chance of storms. Canadian high pressure should arrive for the end of the work week and weekend, and bring drier and slightly cooler conditions. && .AVIATION...for 18Z TAF Issuance Issued at 121 PM CDT Sat Aug 3 2019 Thunderstorms, that recently developed, are the main concern early in the TAF valid period, followed by fog potential overnight. Mesoanalysis graphics indicated little or no CIN and MUCAPE of at least 1,000 J/kg across the area, and even in excess of 2,000 J/kg in north-central Wisconsin. Wind field is weak so storms will continue to move slowly southeast this afternoon and into the early evening before they start to dissipate with the loss of daytime heating. Fog development is likely tonight across the area, especially at locations that receive heavy rainfall from the storms where patchy dense fog is expected. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......Kieckbusch AVIATION.......MG
Hazardous weather outlook, Aug 3, 2:48 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Sat Aug 3 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe storms are not expected, but scattered thunderstorms will continue through early this evening. The strongest storms will produce very heavy rain, gusty winds and small hail. Localized urban flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A few afternoon and evening thunderstorms are expected on Sunday, but severe weather is not anticipated. Thunderstorms are likely on Monday as a cold front moves through the region. There is a slight risk of severe thunderstorms with damaging winds and large hail in the afternoon and evening. There is also a chance of thunderstorms Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-042000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are likely Monday afternoon and evening, as a cold front moves through the region. There is a marginal risk of severe thunderstorms with damaging winds and large hail. There is also a chance of thunderstorms Wednesday into Thursday. MG/Kieckbusch
In the hours before
Special weather statement, Aug 3, 4:42 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
442 PM CDT Sat Aug 3 2019
WIZ037>040-045-048>050-032230-
Calumet WI-Waupaca WI-Kewaunee WI-Winnebago WI-Outagamie WI-
Manitowoc WI-Waushara WI-Brown WI-
442 PM CDT Sat Aug 3 2019
...SPECIAL WEATHER STATEMENT...
At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of New London to near
Denmark. Others scattered strong thunderstorms were also developing
in Winnebago County and Calumet County along and ahead of a
gust front. Movement was south at 15 mph.
Pea size hail, winds in excess of 35 mph and heavy rainfall will be
possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Chilton and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4405 8896 4456 8880 4442 8767 4410 8756
4406 8760 4391 8768
TIME...MOT...LOC 2140Z 352DEG 13KT 4447 8885 4436 8776
CooleyLocal storm report, Aug 3, 4:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST APPLETON 44.26N 88.40W
08/03/2019 M41 MPH OUTAGAMIE WI AWOS
&&
SACSpecial weather statement, Aug 3, 5:24 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
524 PM CDT Sat Aug 3 2019
WIZ030-035>037-032315-
Waupaca-Wood-Marathon-Portage-
524 PM CDT Sat Aug 3 2019
...SPECIAL WEATHER STATEMENT...
At 523 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from near Colby to 9 miles
northeast of Marshfield to 8 miles northeast of Amherst. Movement
was southeast at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Stevens Point, Waupaca, Marshfield, Spencer, Whiting, Amherst,
Plover, Stockton, Stratford and Iola.
LAT...LON 4490 9031 4480 9007 4455 8911 4431 8874
4430 8874 4452 8982 4476 9032
TIME...MOT...LOC 2223Z 317DEG 14KT 4492 9041 4475 9001 4453 8914
MGLocal storm report, Aug 3, 5:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG GREEN BAY 44.51N 88.00W
08/03/2019 BROWN WI LAW ENFORCEMENT
POWERLINES DOWN AT THE INTERSECTION OF RIDGE AND MASON.
&&
SACLocal storm report, Aug 3, 5:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL HARRISON 44.13N 88.29W
08/03/2019 M0.25 INCH CALUMET WI PUBLIC
&&
SACSpecial weather statement, Aug 3, 5:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
535 PM CDT Sat Aug 3 2019
WIZ040-048>050-032300-
Calumet-Kewaunee-Winnebago-Manitowoc-
535 PM CDT Sat Aug 3 2019
...SPECIAL WEATHER STATEMENT...
At 532 PM CDT, Doppler radar was tracking a line of strong
thunderstorms with the leading edge along a line extending from 6
miles southeast of Denmark to Valders to near St Anna to near
Oshkosh. Movement was southeast at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Oshkosh, Manitowoc, Chilton, Cleveland, Valders, St. Nazianz, Two
Creeks, St Anna, Camp Rokilio Scout Camp and Central Lake Winnebago.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4390 8861 4404 8870 4398 8830 4410 8791
4433 8779 4433 8777 4441 8775 4425 8749
4390 8769 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2232Z 324DEG 10KT 4429 8773 4404 8785 4392 8824 4397
8855
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:17 PM CDT | Special Weather Statement | GRB | Langlade | 43 min |
| Aug 2, 8:01 PM CDT | Special Weather Statement | GRB | Forest | 44 min |
| Aug 3, 12:46 PM CDT | Special Weather Statement | GRB | Oneida | 59 min |
| Aug 3, 1:33 PM CDT | Special Weather Statement | GRB | Marinette | 57 min |
| Aug 3, 1:46 PM CDT | Special Weather Statement | GRB | Forest | 59 min |
| Aug 3, 2:25 PM CDT | Special Weather Statement | GRB | Marinette | 50 min |
| Aug 3, 3:11 PM CDT | Special Weather Statement | GRB | Brown | 64 min |
| Aug 3, 3:47 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 43 min |
| Aug 3, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 44 min |
| Aug 3, 4:06 PM CDT | Special Marine Warning | GRB | 39 min | |
| Aug 3, 4:30 PM CDT | Special Weather Statement | GRB | Marathon | 45 min |
| Aug 3, 4:42 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Winnebago | 48 min |
| Aug 3, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 40 min |
| Aug 3, 5:24 PM CDT | Special Weather Statement | GRB | Portage | 51 min |
| Aug 3, 6:17 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago, Wood | 43 min |
| Aug 3, 6:41 PM CDT | Special Weather Statement | GRB | Lincoln | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.